Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Harnack-type inequalities for evolution equations


Authors: Giles Auchmuty and David Bao
Journal: Proc. Amer. Math. Soc. 122 (1994), 117-129
MSC: Primary 35K22; Secondary 35B45, 35Q40
DOI: https://doi.org/10.1090/S0002-9939-1994-1219716-X
MathSciNet review: 1219716
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Here we derive Harnack inequalities for nonnegative solutions of the porous medium equation and the p-diffusion equation. The method applies to functions obeying certain a priori evolution inequalities. The proofs are based on optimizing inequalities for the convective derivative of the function along a path.


References [Enhancements On Off] (What's this?)

  • [1] D. G. Aronson, The porous medium equation, Nonlinear Diffusion Problems (A. Fasano and M. Primicerio, eds.), Lecture Notes in Math., vol. 1224, Springer-Verlag, Berlin, 1986. MR 877986 (88a:35130)
  • [2] D. G. Aronson and P. Bénilan, Régularité des solutions de l'équation des milieux poreux dans $ {\mathbb{R}^n}$, C. R. Acad. Sci. Paris Sér. I Math. 288 (1979), 103-105. MR 524760 (82i:35090)
  • [3] E. DiBenedetto, Topics in quasilinear degenerate and singular parabolic equations, Vorlesungsreihe no. 20, SFB 256, Universität Bonn, 1991.
  • [4] E. DiBenedetto and A. Friedman, Hölder estimates for nonlinear degenerate parabolic systems, J. Reine Angew. Math. 357 (1985), 1-22. MR 783531 (87f:35134a)
  • [5] J. R. Esteban and J. L. Vásquez, Regularity of nonnegative solutions of the p-Laplacian parabolic equation, $ {1^a}$ Reunion Hispano-Italiana de Analisis No Lineal y Matematica Aplicada, 1989, pp. 87-92.
  • [6] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Springer, New York, 1983. MR 737190 (86c:35035)
  • [7] R. Hamilton, Lecture given at the NSF Summer Institute on Differential Geometry, UCLA, 1990.
  • [8] A. Harnack, Grundlagen der Theorie des Logarithmischen Potentials, Teubner, Leipzig, 1887.
  • [9] P. Li and S. T. Yau, On the parabolic kernel of the Schrödinger operator, Acta Math. 156 (1986), 153-201. MR 834612 (87f:58156)
  • [10] J. Moser, A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. 17 (1964), 101-134. MR 0159139 (28:2357)
  • [11] M. Marcus and V. J. Mizel, Absolute continuity on tracks and mappings of Sobolev spaces, Arch. Rational Mech. Anal. 45 (1972), 294-320. MR 0338765 (49:3529)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K22, 35B45, 35Q40

Retrieve articles in all journals with MSC: 35K22, 35B45, 35Q40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1219716-X
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society